Alert archive / Washington / Wind Advisories in 2020
Wind Advisory 22, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Nov 28, 2020, 2:51 PM PST for San Juan County, Washington. It took effect at Nov 29, 2020, 5:00 PM PST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2020, 2:51 PM PST (22:51 UTC)
- In effect from
- Nov 29, 2020, 5:00 PM PST
- Expired
- Nov 30, 2020, 2:00 PM PST
- In force
- 21 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 10.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
116 WWUS76 KSEW 282251 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 251 PM PST Sat Nov 28 2020 WAZ516-517-290700- /O.NEW.KSEW.WI.Y.0022.201130T0100Z-201130T1800Z/ North Coast-Central Coast- Including the cities of Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam 251 PM PST Sat Nov 28 2020 ...WIND ADVISORY IN EFFECT FROM 5 PM SUNDAY TO 10 AM PST MONDAY... * WHAT...South to southeast winds 25 to 35 mph with gusts up to 50 mph possible. * WHERE...North Coast and Central Coast. * WHEN...From 5 PM Sunday to 10 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ001-503-506-510-290700- /O.NEW.KSEW.WI.Y.0022.201130T0300Z-201130T1300Z/ San Juan County-Western Whatcom County-Western Skagit County- Admiralty Inlet Area- Including the cities of Friday Harbor, Bellingham, Mount Vernon, Anacortes, Sedro-Woolley, Burlington, and Port Townsend 251 PM PST Sat Nov 28 2020 ...WIND ADVISORY IN EFFECT FROM 7 PM SUNDAY TO 5 AM PST MONDAY... * WHAT...South to southeast winds 25 to 35 mph with gusts up to 50 mph possible. * WHERE...San Juan County, Western Whatcom County, Western Skagit County and Admiralty Inlet Area. * WHEN...From 7 PM Sunday to 5 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
7 follow-up statements
379 WWUS76 KSEW 290440 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 840 PM PST Sat Nov 28 2020 WAZ516-517-291230- /O.CON.KSEW.WI.Y.0022.201130T0100Z-201130T1800Z/ North Coast-Central Coast- Including the cities of Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam 840 PM PST Sat Nov 28 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM SUNDAY TO 10 AM PST MONDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...North Coast and Central Coast. * WHEN...From 5 PM Sunday to 10 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ001-503-506-510-291230- /O.CON.KSEW.WI.Y.0022.201130T0300Z-201130T1300Z/ San Juan County-Western Whatcom County-Western Skagit County- Admiralty Inlet Area- Including the cities of Friday Harbor, Bellingham, Mount Vernon, Anacortes, Sedro-Woolley, Burlington, and Port Townsend 840 PM PST Sat Nov 28 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM SUNDAY TO 5 AM PST MONDAY... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...San Juan County, Western Whatcom County, Western Skagit County and Admiralty Inlet Area. * WHEN...From 7 PM Sunday to 5 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
981 WWUS76 KSEW 291121 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 321 AM PST Sun Nov 29 2020 WAZ510-291930- /O.NEW.KSEW.FG.Y.0004.201129T1121Z-201129T1800Z/ /O.CON.KSEW.WI.Y.0022.201130T0300Z-201130T1300Z/ Admiralty Inlet Area- Including the city of Port Townsend 321 AM PST Sun Nov 29 2020 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM PST MONDAY... * WHAT...For the Dense Fog Advisory, visibility one quarter mile or less in dense fog. For the Wind Advisory, south winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Admiralty Inlet Area. * WHEN...For the Dense Fog Advisory, until 10 AM PST this morning. For the Wind Advisory, from 7 PM this evening to 5 AM PST Monday. * FOG IMPACTS...Hazardous driving conditions due to low visibility. * WIND IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ WAZ504-507-509-514-555-556-558-559-291800- /O.NEW.KSEW.FG.Y.0004.201129T1121Z-201129T1800Z/ Southwest Interior-Everett and Vicinity-Tacoma Area- Eastern Strait of Juan de Fuca-East Puget Sound Lowlands- Bellevue and Vicinity-Seattle and Vicinity-Bremerton and Vicinity- Including the cities of Olympia, Lacey, Tumwater, Everett, Edmonds, Lynnwood, Marysville, Tacoma, Sequim, Covington-Sawyer-w, Maple Valley, Monroe, Prairie Ridge, Enumclaw, Bonney Lake, Woodinville, Redmond, Kirkland, Bothell, Kenmore, Newport Hills, Sahalee, Pine Lake, Seattle, Bremerton, and Silverdale 321 AM PST Sun Nov 29 2020 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Southwest Interior, Everett and Vicinity, Tacoma Area, Eastern Strait of Juan de Fuca, East Puget Sound Lowlands, Bellevue and Vicinity, Seattle and Vicinity and Bremerton and Vicinity. * WHEN...Until 10 AM PST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ WAZ516-517-291930- /O.CON.KSEW.WI.Y.0022.201130T0100Z-201130T1800Z/ North Coast-Central Coast- Including the cities of Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam 321 AM PST Sun Nov 29 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM PST MONDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...North Coast and Central Coast. * WHEN...From 5 PM this afternoon to 10 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ001-503-506-291930- /O.CON.KSEW.WI.Y.0022.201130T0300Z-201130T1300Z/ San Juan County-Western Whatcom County-Western Skagit County- Including the cities of Friday Harbor, Bellingham, Mount Vernon, Anacortes, Sedro-Woolley, and Burlington 321 AM PST Sun Nov 29 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM PST MONDAY... * WHAT...Southeast winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...San Juan County, Western Whatcom County and Western Skagit County. * WHEN...From 7 PM this evening to 5 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
652 WWUS76 KSEW 291759 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 959 AM PST Sun Nov 29 2020 WAZ510-300200- /O.EXP.KSEW.FG.Y.0004.000000T0000Z-201129T1800Z/ /O.CON.KSEW.WI.Y.0022.201130T0300Z-201130T1300Z/ Admiralty Inlet Area- Including the city of Port Townsend 959 AM PST Sun Nov 29 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM PST MONDAY... ...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Admiralty Inlet Area. * WHEN...From 7 PM this evening to 5 AM PST Monday. * FOG IMPACTS...Hazardous driving conditions due to low visibility. * WIND IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ504-507-509-514-555-556-558-559-291900- /O.EXP.KSEW.FG.Y.0004.000000T0000Z-201129T1800Z/ Southwest Interior-Everett and Vicinity-Tacoma Area- Eastern Strait of Juan de Fuca-East Puget Sound Lowlands- Bellevue and Vicinity-Seattle and Vicinity-Bremerton and Vicinity- Including the cities of Olympia, Lacey, Tumwater, Everett, Edmonds, Lynnwood, Marysville, Tacoma, Sequim, Covington-Sawyer-w, Maple Valley, Monroe, Prairie Ridge, Enumclaw, Bonney Lake, Woodinville, Redmond, Kirkland, Bothell, Kenmore, Newport Hills, Sahalee, Pine Lake, Seattle, Bremerton, and Silverdale 959 AM PST Sun Nov 29 2020 ...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... Dense fog has started to lift and scatter across the Sound this morning. Fog will continue to linger through the morning hours, but will gradually scatter by afternoon. $$ WAZ516-517-300200- /O.CON.KSEW.WI.Y.0022.201130T0100Z-201130T1800Z/ North Coast-Central Coast- Including the cities of Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam 959 AM PST Sun Nov 29 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM PST MONDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...North Coast and Central Coast. * WHEN...From 5 PM this afternoon to 10 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ001-503-506-300200- /O.CON.KSEW.WI.Y.0022.201130T0300Z-201130T1300Z/ San Juan County-Western Whatcom County-Western Skagit County- Including the cities of Friday Harbor, Bellingham, Mount Vernon, Anacortes, Sedro-Woolley, and Burlington 959 AM PST Sun Nov 29 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM PST MONDAY... * WHAT...South to southeast winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...San Juan County, Western Whatcom County and Western Skagit County. * WHEN...From 7 PM this evening to 5 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
236 WWUS76 KSEW 292333 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 333 PM PST Sun Nov 29 2020 WAZ510-300745- /O.EXT.KSEW.WI.Y.0022.201130T0300Z-201130T2200Z/ Admiralty Inlet Area- Including the city of Port Townsend 333 PM PST Sun Nov 29 2020 ...WIND ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 2 PM PST MONDAY... * WHAT...South winds 25 to 35 mph, shifting to west winds 25 to 35 mph Monday morning. Gusts up to 45 mph possible. * WHERE...Admiralty Inlet Area. * WHEN...From 7 PM this evening to 2 PM PST Monday. * FOG IMPACTS...Hazardous driving conditions due to low visibility. * WIND IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ516-517-300745- /O.CON.KSEW.WI.Y.0022.201130T0100Z-201130T1800Z/ North Coast-Central Coast- Including the cities of Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam 333 PM PST Sun Nov 29 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph possible. * WHERE...North Coast and Central Coast. * WHEN...Until 10 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ001-503-506-300745- /O.CON.KSEW.WI.Y.0022.201130T0300Z-201130T1300Z/ San Juan County-Western Whatcom County-Western Skagit County- Including the cities of Friday Harbor, Bellingham, Mount Vernon, Anacortes, Sedro-Woolley, and Burlington 333 PM PST Sun Nov 29 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM PST MONDAY... * WHAT...South to southeast winds 30 to 40 mph with gusts up to 50 mph possible. * WHERE...San Juan County, Western Whatcom County and Western Skagit County. * WHEN...From 7 PM this evening to 5 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
922 WWUS76 KSEW 300743 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 1143 PM PST Sun Nov 29 2020 WAZ516-517-301545- /O.CON.KSEW.WI.Y.0022.000000T0000Z-201130T1800Z/ North Coast-Central Coast- Including the cities of Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam 1143 PM PST Sun Nov 29 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph. * WHERE...North Coast and Central Coast. * WHEN...Until 10 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ001-503-506-301300- /O.CON.KSEW.WI.Y.0022.000000T0000Z-201130T1300Z/ San Juan County-Western Whatcom County-Western Skagit County- Including the cities of Friday Harbor, Bellingham, Mount Vernon, Anacortes, Sedro-Woolley, and Burlington 1143 PM PST Sun Nov 29 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PST MONDAY... * WHAT...Southeast winds 30 to 40 mph with gusts up to 50 mph. * WHERE...San Juan County, Western Whatcom County and Western Skagit County. * WHEN...Until 5 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ510-301545- /O.CON.KSEW.WI.Y.0022.000000T0000Z-201130T2200Z/ Admiralty Inlet Area- Including the city of Port Townsend 1143 PM PST Sun Nov 29 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST MONDAY... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Admiralty Inlet Area. * WHEN...Until 2 PM PST Monday. * WIND IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
396 WWUS76 KSEW 301132 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 332 AM PST Mon Nov 30 2020 WAZ516-517-301800- /O.CON.KSEW.WI.Y.0022.000000T0000Z-201130T1800Z/ North Coast-Central Coast- Including the cities of Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam 332 AM PST Mon Nov 30 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...South winds 30 to 40 mph with gusts up to 55 mph, becoming west mid-morning. * WHERE...North Coast and Central Coast. * WHEN...Until 10 AM PST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ001-503-506-301300- /O.CON.KSEW.WI.Y.0022.000000T0000Z-201130T1300Z/ San Juan County-Western Whatcom County-Western Skagit County- Including the cities of Friday Harbor, Bellingham, Mount Vernon, Anacortes, Sedro-Woolley, and Burlington 332 AM PST Mon Nov 30 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PST EARLY THIS MORNING... * WHAT...South winds 30 to 40 mph with gusts up to 55 mph. * WHERE...San Juan County, Western Whatcom County and Western Skagit County. * WHEN...Until 5 AM PST early this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ510-301945- /O.CON.KSEW.WI.Y.0022.000000T0000Z-201130T2200Z/ Admiralty Inlet Area- Including the city of Port Townsend 332 AM PST Mon Nov 30 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph this morning, becoming west late morning through early afternoon. * WHERE...Admiralty Inlet Area. * WHEN...Until 2 PM PST this afternoon. * WIND IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
715 WWUS76 KSEW 301258 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 458 AM PST Mon Nov 30 2020 WAZ001-503-506-301700- /O.EXT.KSEW.WI.Y.0022.000000T0000Z-201130T1700Z/ San Juan County-Western Whatcom County-Western Skagit County- Including the cities of Friday Harbor, Bellingham, Mount Vernon, Anacortes, Sedro-Woolley, and Burlington 458 AM PST Mon Nov 30 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph. * WHERE...San Juan County, Western Whatcom County and Western Skagit County. * WHEN...Until 9 AM PST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ516-517-301800- /O.CON.KSEW.WI.Y.0022.000000T0000Z-201130T1800Z/ North Coast-Central Coast- Including the cities of Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam 458 AM PST Mon Nov 30 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...South winds 30 to 40 mph with gusts up to 50 mph, becoming west by mid-morning. * WHERE...North Coast and Central Coast. * WHEN...Until 10 AM PST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ510-302100- /O.CON.KSEW.WI.Y.0022.000000T0000Z-201130T2200Z/ Admiralty Inlet Area- Including the city of Port Townsend 458 AM PST Mon Nov 30 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph this morning, becoming west late morning through early afternoon. * WHERE...Admiralty Inlet Area. * WHEN...Until 2 PM PST this afternoon. * WIND IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Nov 28, 9:06 AM PST, 5 hours 45 minutes earlier.
Area forecast discussion, Nov 28, 9:06 AM PST, 5 hours 45 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
906 AM PST Sat Nov 28 2020
.UPDATE...Radar this morning shows some lingering showers across
portions of the central Sound in a weak convergence zone. Expect
to see some showers linger through the late morning and into the early
afternoon hours, however expect to see an overall drying trend as
a brief, weak upper level ridge traverses the region. Otherwise,
satellite imagery still indicates some low clouds and fog across
portions of the Sound this morning, with areas of clearing across
the northern Olympic Peninsula and Pacific Coast as the front
continues to exit to the southeast. Made some minor adjustments to
the morning forecast to account for current trends. Otherwise,
the previous discussion follows, with updates made to the aviation
and marine sections. 14
&&
.SYNOPSIS...Rain and mountain snow tapers off today behind the
departing front. Expect generally dry conditions late tonight into
Sunday as weak ridging builds over Western Washington. A stronger
front follows Monday, with breezy winds and widespread precipitation
expected. An upper ridge will then move into the region and remain
through much of the week, resulting in mostly dry conditions through
much of the week.
&&
.SHORT TERM /TODAY THROUGH MONDAY/...Last evening's front
continues to advance to the east and south of the region early this
morning, and it will be mostly clear of the forecast area by 4 AM.
Some lingering precipitation remains evident behind the front, both
in portions of the Strait of Juan de Fuca and in a weak convergence
zone stretching across northern Snohomish/southern Skagit counties.
Will need to continue to monitor trends, as some hint in the
guidance that light precip will linger in a convergence zone near
central Puget Sound through the morning. However, expect a drying
trend by afternoon (and sooner elsewhere) as heights begin to rise
under a weak upper ridge. Lower stratus remains across the region,
but satellite imagery does reveal some clearing upstream to the
northwest. Likely will have some lingering low stratus and/or fog
early this morning, depending on how much clearing does occur
behind the front.
Dry conditions will then continue through the first half of Sunday,
with increasing cloud cover and a return of precipitation later
Sunday. The leading warm front may bring some light rain to the
Olympic Peninsula by afternoon, but most of the moisture will remain
offshore until the evening. Ahead of this front, expect to see south
or southeast winds to increase across the region. Latest guidance
continues to suggest some potential for gusts into the 45-55 mph
range near the coast and from northern Whidbey Island north
through the San Juan Islands, including western portions of
Whatcom and Skagit counties; will continue to monitor the latest
trends, and wind advisories may be needed if this forecast remains
on track.
The front will push through the area late Sunday night into early
Monday, with another round of lowland rain and mountain snow. Snow
levels will rise a little bit through the day on Sunday, but the
induced offshore flow may help keep snow levels near the passes.
Expect snow levels to be in the 3000-4000 ft range early Monday as
most of the moisture moves through, with a few inches of snow at
Stevens Pass late Sunday night through Monday morning. Steadier
precipitation will taper off Monday morning, but a few showers may
continue into the afternoon as the upper trough moves across the
region. Cullen
.LONG TERM /TUESDAY THROUGH FRIDAY/...Tuesday will mark the return
of dry conditions across most of the region as an upper ridge is
likely to build over the Pacific Northwest. A weak front may
approach the coast around Thursday, but ensemble guidance continues
to suggest this system will split and leave the area mostly dry.
Some slight chances PoPs were maintained near the coast with at
least a handful of ensemble members indicating some light
precipitation is possible. However, this will likely be short-lived,
with another dry day expected Friday. Expect that some morning fog
or low stratus will develop across the lowlands in this pattern
under strengthening inversions. Temperatures look to remain rather
steady through the week and remaining near normal in the metro areas
(generally upper 40s/around 50 for highs and upper 30s for overnight
lows), though areas of fog or stratus that linger could hold daytime
temperatures a bit cooler than the current forecast. Cullen
&&
.AVIATION...An upper ridge will cross the area today and tonight
with westerly flow aloft. At the surface, weak high pressure
will move over the area today then shift inland tonight. A weak
area of convergence over central Puget Sound this morning should
dissipate this afternoon.
The air mass will be stable. Widespread low clouds will slowly
lift later this morning and afternoon and then mostly scatter this
evening. Areas of low clouds and fog are likely again Monday
morning. Schneider
KSEA...Low clouds and fog should lift late this morning and
afternoon then scatter this evening. Some fog or low clouds are
possible again Monday morning. Light wind. Schneider
&&
.MARINE...Winds will continue to ease today as weak high
pressure moves over the area. West swell around 10 feet over the
Coastal Waters this morning will subside below 10 feet this
afternoon.
A vigorous frontal system will bring gale force southerly winds
to most waters Sunday night. A westerly gale is likely in the
Strait behind the front on Monday.
Onshore flow will rapidly ease Monday night as weak high pressure
moves over the area. Offshore flow will develop on Tuesday and
continue into Wednesday. Schneider
&&
.HYDROLOGY...No river flooding is expected during the next seven
days.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Gale Watch from Sunday morning through Monday morning for
Coastal Waters From Cape Flattery To James Island 10 To 60
Nm-Coastal Waters From Cape Flattery To James Island Out 10
Nm-Coastal Waters From James Island To Point Grenville 10
To 60 Nm-Coastal Waters From James Island To Point
Grenville Out 10 Nm-Coastal Waters From Point Grenville To
Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
Grenville To Cape Shoalwater Out 10 Nm.
Small Craft Advisory until 4 PM PST this afternoon for Coastal
Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville 10 To
60 Nm-Coastal Waters From James Island To Point Grenville
Out 10 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater 10 To 60 Nm-Coastal Waters From Point Grenville
To Cape Shoalwater Out 10 Nm.
Small Craft Advisory from 1 AM to 10 AM PST Sunday for Coastal
Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville 10 To
60 Nm-Coastal Waters From James Island To Point Grenville
Out 10 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater 10 To 60 Nm-Coastal Waters From Point Grenville
To Cape Shoalwater Out 10 Nm.
Small Craft Advisory until 6 PM PST this evening for Grays
Harbor Bar.
Gale Watch from Sunday afternoon through late Sunday night for
Admiralty Inlet-East Entrance U.S. Waters Strait Of Juan De
Fuca-Northern Inland Waters Including The San Juan Islands.
Small Craft Advisory from 10 AM to 4 PM PST Sunday for Admiralty
Inlet-East Entrance U.S. Waters Strait Of Juan De Fuca-
Northern Inland Waters Including The San Juan Islands.
Small Craft Advisory from 10 AM to 10 PM PST Sunday for West
Entrance U.S. Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 3:45 AM PST | Gale Watch | SEW | 11 hr | |
| Nov 28, 3:45 AM PST | Small Craft Advisory | SEW | 3 days | |
| Nov 28, 2:44 PM PST | Gale Watch | SEW | 6 hr | |
| Nov 28, 2:44 PM PST | Gale Warning | SEW | 52 hr |
Nearby
Wind Advisories in Washington, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.